Difficult recovery

Options
Kazenmax
Kazenmax Member Posts: 463 Member

I need help! I had APR Surgery May 25. It took 2 weeks for my bowels to restart. Got out of the hospital and the next day they slowed again. So I have 1 good day and 2 bad. Wicked vomitting and nausea. 

Doing miralax, stool softeners and magnesium citrate. 

Not working. 

Has anyone else been through it like this? Surgeon keeps saying that it will just take time. But I'm so sick!

Any help appreciated.

Kazenmax 

Comments

  • JanJan63
    JanJan63 Member Posts: 2,478 Member
    Options
    I'm sorry but what's APR

    I'm sorry but what's APR surgery? Is that reversing an illeostomy?

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    JanJan63 said:

    I'm sorry but what's APR

    I'm sorry but what's APR surgery? Is that reversing an illeostomy?

    APR

    Abdominal Perineal Resection.  Its a dozy! Removal of lower part of colon, rectum and anus. 

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    edited June 2016 #4
    Options
    So sorry

    I am sorry to hear that you are having a rough recovery. Your surgery was a big one, and it is going to take time for your system to get back to some sort of new normal. 

    That is one heap of medication you are taking. Did your surgeon suggest taking all three? Sometimes the body gets used to these meds, and then refuses to work without them. I'm sure you've been told that though, but it is something to be aware of. 

    The vomitting and nausea are bad as well. Not something you want after such an extensive surgery. 

    Make sure you are well hydrated and walking as much as you can. Other than that, the only other thing I can think of is to talk with your Doctor and tell him how miserable you are. It really doesn't sound like you shuold be experiencing such severe symptoms. 

    I wish you luck and send my prayers. 

    SUE

  • Momma with a Bentley
    Options
    Something to try

    Are you taking Magnesium Citrate in pill form?  I would try the liquid Milk of Magnesi, that was recommended by my surgeon. Best of luck to you.